Dilaudid is a potent pain reliever administered by a physician to treat mild to acute pain. It is available in pill and liquid form. As with other narcotic drugs, Dilaudid is also a common target for misuse or abuse. Whether this drug is injected, snorted or taken orally, it has addictive properties. As physical addiction develops fast, people who abuse this drug often experience symptoms of withdrawal once they reduce or stop use.
How Does Addiction Form?
This drug is physically addictive. It attaches to brain’s opioid receptors that affect a person’s sensitivity of pleasure and pain. With constant use, the brain becomes reliant on this drug, needing it to work in a way that it now believes to be normal.
Basically, tolerance also develops. This means the user will need to use more this drug to feel similar effects that were achieved previously with lower dosages. Signs of withdrawal appear once the users discontinue using the drug or even when they lessen the dosage.
What Takes Place During Withdrawal?
In liquid form, this drug is administered every 3 to 6 hours as prescribed by the doctor. When taken orally, usually it is given every 4 to 6 hours. There’ also an extended- release type of Dilaudid available. This is a fast-acting narcotic drug. When swallowed, the effect can take within 15 minutes. People who take this drug chronically, withdrawal symptoms can start once Dilaudid is processed out of the system, normally in 6 hours after consuming the last dose. But, some people do not begin to experience the signs of withdrawal until a couple of days after discontinuing the use of this drug. Some experience restlessness and anxiety in hours of their last dose.
Is Medical Management Essential?
Even if withdrawal is rarely deadly, you must look for medical help before you stop using. Medical detoxification is highly suggested for Dilaudid withdrawal because of the strength of cravings and withdrawal symptoms.
In most cases, Dilaudid withdrawal can be precarious as an outcome of specific symptoms. Like for example, diarrhea and vomiting might lead to severe dehydration. Electrolyte imbalance can result in serious complications. Since the liquid is required for a lot of processes in your system, dehydration might lead to a vast array of symptoms. There are also cases of heart rate and blood pressure dropping to harshly low levels. During the detoxification process, staff members will monitor patients to make sure they stay hydrated all the whole withdrawal process. If needed, IV fluids might be administered.
The most common concerns of stopping Dilaudid without the consent of an expert is the risk of relapse. Withdrawal symptoms are disagreeable and can result in resuming the use of Dilaudid or taking another related substance to end the symptoms.
Relapse following or during withdrawal is prevalent, so the help given in medical detoxification can be imperative. According to the latest report, 40-60% of people recovering from Dilaudid addiction will in the end relapse. The rate of relapse is reliant on the substance, and people who are dependent on Dilaudid have a high chance of relapsing.